From Cincinnati, Ohio, USA:
My 64 year old father has type 2 diabetes, and his sugar has been uncontrollable for years, because he does not watch his weight or diet. He was very irrational, extremely angry, violent to the point of breaking things. and threatening members of the family. He has always had a "temper", just getting mad easily, but never anything like this.
Could the Lantus make such a big change in personality? Could it be a combination of the different insulins? His doctor changed his medicine again recently, to include NovoLog in addition, but that doesn't seem to have helped either.
This sounds like it might be hypoglycemia which is not attributable to any specific insulin but occurs when there is too much insulin at a given moment, insufficient food, extra activity, alcohol intake or some combination. If he does not follow a meal plan, does not monitor blood glucose levels, and is otherwise inconsistent with his medication plan, then hypoglycemia is always a risk during diabetes treatment. You may want to discuss this with his physician to be sure he aware of this event can help all of you prevent hypoglycemic episodes in the future.
[Editor's comment: It sounds like your father (and perhaps the rest of the family) would benefit greatly from some diabetes education. You can ask your dad's doctor, or contact the American Diabetes Association or call 1-800-TEAM UP 4 for the name of a program near you SS]
Original posting 28 Jul 2003
Posted to Insulin
Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2017. Comments and Feedback.